Some examples of nonsingular Morse-Smale vector fields on S 3
Annales de l'Institut Fourier, Volume 27 (1977) no. 2, p. 145-159
One wonders or not whether it is possible to determine the homotopy class of a vector field by examining some algebraic invariants associated with its qualitative behavior. In this paper, we investigate the algebraic invariants which are usually associated with the periodic solutions of non-singular Morse-Smale vector fields on the 3-sphere. We exhibit some examples for which there appears to be no correlation between the algebraic invariants of the periodic solutions and the homotopy classes of the vector fields.
On examine la possibilité de déterminer la classe d’homotopie d’un champ de vecteurs en considérant des invariants algébriques relatifs à sa propriété qualitative. Les invariants algébriques associés avec certains exemples de champs de vecteurs non singuliers de Morse-Smale sur la 3-sphère sont étudiés ici. Pour ces exemples, les invariants algébriques usuels associés aux solutions périodiques ne peuvent pas être utilisés pour prédire la classe d’homotopie du champ de vecteurs.
@article{AIF_1977__27_2_145_0,
     author = {Wilson Jr, F. Wesley},
     title = {Some examples of nonsingular Morse-Smale vector fields on $S^3$},
     journal = {Annales de l'Institut Fourier},
     publisher = {Imprimerie Durand},
     address = {28 - Luisant},
     volume = {27},
     number = {2},
     year = {1977},
     pages = {145-159},
     doi = {10.5802/aif.654},
     mrnumber = {58 \#13072},
     zbl = {0357.57002},
     language = {en},
     url = {https://aif.centre-mersenne.org/item/AIF_1977__27_2_145_0}
}
Some examples of nonsingular Morse-Smale vector fields on $S^3$. Annales de l'Institut Fourier, Volume 27 (1977) no. 2, pp. 145-159. doi : 10.5802/aif.654. https://aif.centre-mersenne.org/item/AIF_1977__27_2_145_0/

[1] D. Asimov, Round Handles and Nonsingular Morse-Smale Flows, to appear.

[2] A. Davis, Singular Foliations, Doctoral Dissertation, Univ. of Colorado, 1971.

[3] A. Davis and F. W. Wilson, Tangent vector fields to foliations I: Reeb foliations, Journal Diff. Equations, 11 (1972), 491-498. | MR 46 #8238 | Zbl 0242.57012

[4] F. B. Fuller, Note on trajectories on a solid torus, Ann. Math., 56 (1952), 438-439. | MR 14,556j | Zbl 0047.08901

[5] H. Hopf, Uber die abbildungen von Spharen auf Spharen neidrigerer dimension, Fund. Math., 25 (1935), 427-440. | JFM 61.0622.04 | Zbl 0012.31902

[6] J. Palis and S. Smale, Structural stability theorems, global analysis, A.M.S. Proc. Symp. Pure Math., 14 (1970), 223-231. | MR 42 #2505 | Zbl 0214.50702

[7] M. Peixoto, Structural stability on 2-dimensional manifolds, Topology, 1 (1962), 101-120. | MR 26 #426 | Zbl 0107.07103

[8] P. Percell and F. W. Wilson, Plugging Flows, to appear. | Zbl 0367.34037

[9] C. Pugh, R. Walker and F. W. Wilson, On Morse-Smale approximations: a counter example, Jour. Diff. Equations, to appear. | Zbl 0346.58006

[10] B. L. Reinhart, Line elements on the torus, Am. J. Math., 81 (1959), 617-631. | MR 22 #1915 | Zbl 0098.29006

[11] S. Smale, Differential dynamical systems, Bull. A.M.S., 73 (1967), 747-817. | Zbl 0202.55202

[12] F. W. Wilson, Some examples of vector fields on the 3-sphere, Ann. Four. Inst., Grenoble, 20 (1970), 1-20. | Numdam | MR 44 #3340 | Zbl 0195.25403

[13] F. W. Wilson, On the minimal sets of nonsingular vector fields, Ann. Math., 84 (1966), 529-536. | MR 34 #2028 | Zbl 0156.43803